{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,28]],"date-time":"2026-06-28T04:53:28Z","timestamp":1782622408142,"version":"3.54.5"},"reference-count":13,"publisher":"Oxford University Press (OUP)","issue":"904","license":[{"start":{"date-parts":[[2001,2,1]],"date-time":"2001-02-01T00:00:00Z","timestamp":980985600000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2001,2,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>Secondary hyperkalaemic paralysis is a rare condition often mimicking the Guillain-Barr\u00e9 syndrome. There have been a few case reports of hyperkalaemia caused by renal failure, trauma, and drugs where the presentation has been with muscle weakness. A case of hyperkalaemic paralysis caused by an angiotensin converting enzyme inhibitor is reported.<\/jats:p>","DOI":"10.1136\/pmj.77.904.114","type":"journal-article","created":{"date-parts":[[2002,7,27]],"date-time":"2002-07-27T10:38:40Z","timestamp":1027766320000},"page":"114-115","source":"Crossref","is-referenced-by-count":21,"title":["Angiotensin converting enzyme inhibitor induced hyperkalaemic paralysis"],"prefix":"10.1093","volume":"77","author":[{"given":"D","family":"Dutta","sequence":"first","affiliation":[{"name":"Department of Medicine, Kidderminster General Hospital , Bewdley Road, Kidderminster DY11 6RJ, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"M","family":"Fischler","sequence":"additional","affiliation":[{"name":"Department of Medicine, Kidderminster General Hospital , Bewdley Road, Kidderminster DY11 6RJ, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"A","family":"McClung","sequence":"additional","affiliation":[{"name":"Department of Medicine, Kidderminster General Hospital , Bewdley Road, Kidderminster DY11 6RJ, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"286","published-online":{"date-parts":[[2001,2,1]]},"reference":[{"key":"2023042418512082700_B1","doi-asserted-by":"crossref","first-page":"547","DOI":"10.1093\/brain\/118.2.547","article-title":"The skeletal muscle sodium and chloride channel diseases.","volume":"118","author":"Hudson","year":"1995","journal-title":"Brain"},{"key":"2023042418512082700_B2","doi-asserted-by":"crossref","first-page":"249","DOI":"10.1136\/jnnp.64.2.249","article-title":"Secondary hyperkalaemic paralysis.","volume":"64","author":"Evers","year":"1998","journal-title":"J Neurol Neurosurg Psychiatry"},{"key":"2023042418512082700_B3","doi-asserted-by":"crossref","first-page":"1436","DOI":"10.1136\/jnnp.57.11.1436-a","article-title":"Hyperkalaemia mimicking acute Guillain-Barr\u00e9 syndrome [letter].","volume":"57","author":"Naumann","year":"1994","journal-title":"J Neurol Neurosurg Psychiatry"},{"key":"2023042418512082700_B4","doi-asserted-by":"crossref","first-page":"481","DOI":"10.1001\/jama.1951.72920250001008","article-title":"Paralysis with potassium intoxication in renal insuffuciency.","volume":"145","author":"McNaughty","year":"1951","journal-title":"JAMA"},{"key":"2023042418512082700_B5","doi-asserted-by":"crossref","first-page":"963","DOI":"10.1016\/S0140-6736(79)92663-1","article-title":"Hyperkalaemic paralysis resembling Guillain-Barr\u00e9 syndrome [letter].","volume":"ii","author":"Livingstone","year":"1979","journal-title":"Lancet"},{"key":"2023042418512082700_B6","doi-asserted-by":"crossref","first-page":"484","DOI":"10.1136\/jnnp.48.5.484","article-title":"Hyperkalaemic paralysis following traumatic rupture of the urinary bladder.","volume":"48","author":"Shinotoh","year":"1985","journal-title":"J Neurol Neurosurg Psychiatry"},{"key":"2023042418512082700_B7","first-page":"339","article-title":"Successful treatment of hyperkalaemic quadriplegia associated with spironolactone.","volume":"26","author":"Rado","year":"1988","journal-title":"International Journal of Clinical Pharmacology Therapy and Toxicology"},{"key":"2023042418512082700_B8","doi-asserted-by":"crossref","first-page":"254","DOI":"10.1136\/pgmj.56.654.254","article-title":"Hyperkalaemic paralysis due to spironolactone.","volume":"56","author":"Udezue","year":"1980","journal-title":"Postgrad Med J"},{"key":"2023042418512082700_B9","doi-asserted-by":"crossref","first-page":"226","DOI":"10.1093\/bja\/70.2.226","article-title":"Muscular paralysis and ventilatory failure caused by hyperkalaemia.","volume":"70","author":"Freeman","year":"1993","journal-title":"Br J Anaesth"},{"key":"2023042418512082700_B10","doi-asserted-by":"crossref","first-page":"1272","DOI":"10.1016\/S0140-6736(81)92450-8","article-title":"Malignant hyperkalaemia after amiloride\/hydrochlorthiazide treatment [letter].","volume":"i","author":"Jaffey","year":"1981","journal-title":"Lancet"},{"key":"2023042418512082700_B11","doi-asserted-by":"crossref","first-page":"104","DOI":"10.1016\/S0196-0644(98)70107-6","article-title":"Hyperkalaemic ascending paralysis.","volume":"32","author":"McCarty","year":"1998","journal-title":"Ann Emerg Med"},{"key":"2023042418512082700_B12","first-page":"275","volume-title":"Harrison\u2019s principles of internal medicine.","author":"Singer","year":"1998"},{"key":"2023042418512082700_B13","doi-asserted-by":"crossref","first-page":"74","DOI":"10.1001\/archneur.1966.00470130078008","article-title":"Fatal hyperkalaemic paralysis associated with spironolactone.","volume":"15","author":"Herman","year":"1966","journal-title":"Arch Neurol"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/77\/904\/114\/50041952\/postgradmedj-77-114.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/77\/904\/114\/50041952\/postgradmedj-77-114.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,4,24]],"date-time":"2023-04-24T18:51:35Z","timestamp":1682362295000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/77\/904\/114\/7039161"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2001,2,1]]},"references-count":13,"journal-issue":{"issue":"904","published-online":{"date-parts":[[2001,2,1]]},"published-print":{"date-parts":[[2001,2,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pmj.77.904.114","relation":{},"ISSN":["1469-0756","0032-5473"],"issn-type":[{"value":"1469-0756","type":"electronic"},{"value":"0032-5473","type":"print"}],"subject":[],"published-other":{"date-parts":[[2001,2]]},"published":{"date-parts":[[2001,2,1]]}}}